Alert archive / Nebraska / Winter Storm Warnings in 2020
Winter Storm Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Mar 28, 2020, 1:15 AM MDT for Banner County, Box Butte County, Morrill County, Nebraska. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 1:15 AM MDT (07:15 UTC)
- Expired
- Mar 28, 2020, 11:37 AM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 27, 11:53 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 27, 11:53 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1153 PM MDT Fri Mar 27 2020
.UPDATE...
Issued at 705 PM MDT Fri Mar 27 2020
Most precipitation has shifted south and east, along and east of a
Cheyenne-Torrington-Harrison line, though generally light snow
showers will continue to the west of this line through tomorrow.
This line will not move quickly out of the region however, as the
deep surface low moves slowly from the southeast corner of
Colorado and shifts northeast through Kansas and finally gets
kicked further northeast tomorrow afternoon. In the meantime,
still expected quite a bit of snow accumulation overnight along
and east of the aforementioned line. At the moment, temperatures
are still above freezing across the Panhandle with precipitation
falling as rain. Will see a gradual transition to snow in the
next few hours. This will lead to several overnight and morning
travel hazards as snow accumulates on roads (temperatures and the
sun angle were preventing snow accumulations along the roadways
earlier today, but that will soon come to an end across the area),
becoming slick and snowpacked. We'll also see reduced visibility
across much of the region as patchy fog develops overnight.
Additionally, as the surface low deepens and gains strength,
winds will increase over the far southeast portion of Wyoming and
the southern portion of the Nebraska Panhandle creating areas of
blowing snow, that may continue through the day tomorrow, even
after the showers taper off. Looking towards warming daytime
temperatures to limit driftability as the fresh snowpack crusts
over.
In this latest update, dropped the Winter Storm Warnings that had
been in place over the Snowy and Sierra Mountain Ranges, as only
light linger snow showers remain. Also, downgraded the -i80 Summit
and South Laramie Foothills to an advisory as the heavier bands
shifted east and only 1 to 3 inches of snow accumulation is
expected. All other hazards remain in place.
&&
.SHORT TERM...(This evening through Saturday)
Issued at 249 PM MDT Fri Mar 27 2020
Lee cyclogenesis has been ongoing this afternoon across southern
Colorado slightly farther south than earlier models had been
indicating. The low will continue to deepen and push through SE
CO into late this afternoon and evening. So far this afternoon,
the majority of snowfall has been confined to along the Laramie
Range as depicted by current radar imagery and webcams. More
widespread lift will move into the region over the next few hours
as ongoing cyclogenesis continues increasing coverage of
precipitation along the CO/WY border and the Cheyenne Ridge.
Recent low-level water vapor imagery trends support this. Recent
runs of the HRRR and NAMNEST have had much better agreement with
each other than earlier with a bullseye over northeast Laramie
County and lower snowfall amounts to the north. Much of the NE
Panhandle has started off as rain, but will transition over to
snow this evening with the North Platte River Valley staying the
warmest and taking the longest to transition to snow limiting
accumulation amounts.
Changes to headlines include expanding the Winter Weather Advisory
to the rest of the NE Panhandle. Widespread 1-2 inches of snowfall
is expected tonight with localized spots up to 5 inches along the
Pine Ridge and Wildcat Hills. Additionally, models have slowed
down the system over the past 24 hours. Therefore, the Winter
Weather Advisories for the southern NE Panhandle were extended
through 9 AM MDT Saturday. Snow will completely move out of SE
portions of the CWA by late Saturday morning.
On the backside of the deepening surface low, strong northerly
winds will develop over the southern NE Panhandle Saturday
morning lasting through the afternoon. Gusts to 40 MPH are likely
with a fresh snowpack which could prolong slick road conditions
and reduced visibility with blowing snow. However, afternoon
temperatures will climb into the low 40s so expecting the fresh
snowpack to crust over by midday limiting the driftability of
snow. Otherwise, clearing skies expected across the region through
the day Saturday.
.LONG TERM...(Saturday night through Friday)
Issued at 249 PM MDT Fri Mar 27 2020
The GFS & ECMWF both show a rather fast-moving short wave
tracking across the Four Corners on Monday/ Tuesday. Widespread
precipitation will be possible with this storm system, but gusty
westerly winds should keep things fairly dry for the most part.
Trending colder mid to late week with a strong cold fropa over the
northern and central plains.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1142 PM MDT Fri Mar 27 2020
The current weather system is creating LIFR/IFR/MVFR conditions
for the western Panhandle presently. This trend will continue
overnight as the precipitation slowly moves out of the region. CYS
will fluctuate between IFR/MVFR overnight as the last bit of snow
showers and low cluds move out of the area by morning. Winds will
begin to creep up from west to east by early morning. CYS will
likely see gusts 20-25 knots overnight. LAR/RWL will see the winds
increase mid morning. Western Panhandle terminals will see gusts
increase closer to 12Z of 20+knots.
&&
.FIRE WEATHER...
Issued at 410 AM MDT Fri Mar 27 2020
No fire weather concerns w/ widespread measurable precipitation &
cooler temperatures.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until 5 AM MDT Saturday for WYZ103-
105>108-110-115>118.
Winter Weather Advisory until 9 AM MDT Saturday for WYZ119.
NE...Winter Weather Advisory until 5 AM MDT Saturday for NEZ002-003-
095-096.
Winter Weather Advisory until 9 AM MDT Saturday for NEZ019>021-
054-055.
&&
UPDATE...AB
SHORT TERM...MB
LONG TERM...CLH
AVIATION...BW
FIRE WEATHER...CLHHazardous weather outlook, Mar 27, 2:48 PM MDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 248 PM MDT Fri Mar 27 2020 NEZ020-054-055-WYZ106>108-116>119-282100- Banner County-Kimball County-Cheyenne County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 248 PM MDT Fri Mar 27 2020 This hazardous weather outlook is for portions of panhandle Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Snow is expected to increase in coverage and intensity across southeast Wyoming and the southern Nebraska Panhandle late this afternoon, and persist through the night. A narrow band of very heavy snow is possible along the Cheyenne Ridge into the South Laramie Range. Winter Weather Advisories and Winter Storm Warnings are in effect. Travel may be hazardous. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Please report any snowfall measurements to your local NWS office. WYZ103>105-109>111-113-115-282100- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley- 248 PM MDT Fri Mar 27 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Periods of snow will be possible this afternoon and tonight for areas west of the Laramie Range. Minor accumulations are possible. Winter Weather Advisories are in effect. Travel may be hazardous. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019-021-095-096-282100- Dawes County-Box Butte County-Scotts Bluff County-Morrill County- Northern Sioux County-Southern Sioux County- 248 PM MDT Fri Mar 27 2020 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT Accumulating snow is possible over the higher terrain along the Pine Ridge in the northern Nebraska Panhandle, mainly from late this afternoon through tonight. Lower amounts expected in the North Platte River Valley. Travel may be hazardous. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-282100- Sierra Madre Range-Snowy Range- 248 PM MDT Fri Mar 27 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Several inches of mountain snowfall accumulation can be expected through early Saturday. Winter Storm Warnings remain in effect. Be prepared for hazardous travel and outdoor recreation. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ101-102-282100- Converse County Lower Elevations-Niobrara County- 248 PM MDT Fri Mar 27 2020 This hazardous weather outlook is for portions of east central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Snow continues tonight with higher amounts along the Pine Ridge before tapering off shortly after midnight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Mar 27, 7:23 PM MDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED BROOKLYN LAKE SNOTEL
NATIONAL WEATHER SERVICE CHEYENNE WY
723 PM MDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW 2 NW JACK CREEK CAMPGRO 41.30N 107.15W
03/27/2020 E7.5 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 7 WSW BATTLE CREEK CAMP 41.05N 107.27W
03/27/2020 E6.0 INCH CARBON WY PARK/FOREST SRVC
BATTLE MOUNTAIN SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 1 NNW BATTLE CREEK CAMP 41.11N 107.17W
03/27/2020 E8.4 INCH CARBON WY PARK/FOREST SRVC
SANDSTONE RS SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 2 E BATTLE LAKE 41.15N 106.97W
03/27/2020 E8.5 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL SITE. 24 HOUR TOTAL.
0500 PM HEAVY SNOW 2 WSW BOTTLE CREEK CAMP 41.16N 106.93W
03/27/2020 E9.0 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 4 NW HOG PARK RESERVOIR 41.07N 106.94W
03/27/2020 E4.8 INCH CARBON WY PARK/FOREST SRVC
LITTLE SNAKE RIVER SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 1 NW WHISKEY PARK 41.01N 106.92W
03/27/2020 E4.8 INCH CARBON WY PARK/FOREST SRVC
WHISKEY PARK SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 8 ENE HOG PARK CAMPGROU 41.06N 106.71W
03/27/2020 E6.0 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 11 NW JACK CREEK CAMPGR 41.40N 107.26W
03/27/2020 E4.4 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK BASIN SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 5 WSW SUGAR LOAF CAMPGR 41.33N 106.38W
03/27/2020 E2.4 INCH CARBON WY PARK/FOREST SRVC
SOUTH BRUSH CREEK SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 5 WSW SUGAR LOAF CAMPGR 41.33N 106.38W
03/27/2020 E1.5 INCH CARBON WY PARK/FOREST SRVC
NORTH FRENCH CREEK SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW W DEEP CREEK CAMPGROUND 41.46N 106.28W
03/27/2020 E4.5 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW ENE NASH FORK CAMPGROUN 41.36N 106.23W
03/27/2020 E4.5 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 2 NE ROB ROY RESERVOIR 41.24N 106.23W
03/27/2020 E2.4 INCH ALBANY WY PARK/FOREST SRVC
CINNABAR PARK SNOTEL SITE. 24 HOUR TOTAL.
0500 PM SNOW 3 WNW SUGAR LOAF CAMPGR 41.38N 106.35W
03/27/2020 E1.5 INCH CARBON WY PARK/FOREST SRVC
MEDICINE BOW SNOTEL SITE. 24 HOUR TOTAL.
0600 PM SNOW CHEYENNE 41.15N 104.79W
03/27/2020 M2.0 INCH LARAMIE WY OFFICIAL NWS OBS
&&
REMANUELLocal storm report, Mar 27, 7:35 PM MDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
735 PM MDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM SNOW 6 ENE CHEYENNE 41.18N 104.69W
03/27/2020 M3.3 INCH LARAMIE WY TRAINED SPOTTER
3.3 INCHES OF SNOW IN 90 MINUTES ENDING AT 1825 MDT.
&&
ABRAUNLocal storm report, Mar 27, 8:13 PM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
813 PM MDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM SNOW 2 NNW CHEYENNE 41.17N 104.81W
03/27/2020 M2.0 INCH LARAMIE WY NWS EMPLOYEE
1.5 TO 2 INCHES OF SNOW AS OF 6 PM MDT.
0733 PM SNOW 3 ESE CHEYENNE 41.13N 104.74W
03/27/2020 E2.0 INCH LARAMIE WY PUBLIC
ESTIMATED 2 INCHES OF SNOW AS OF 6 PM MDT.
&&
ABRAUNLocal storm report, Mar 27, 8:23 PM MDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
823 PM MDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM SNOW 4 S CHEYENNE 41.09N 104.79W
03/27/2020 M5.0 INCH LARAMIE WY PUBLIC
5 INCHES IN SOUTH GREELEY AS OF 8 PM MDT.
&&
ABRAUNLocal storm report, Mar 27, 9:15 PM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
915 PM MDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM SNOW 6 ENE CHEYENNE 41.18N 104.69W
03/27/2020 M4.3 INCH LARAMIE WY TRAINED SPOTTER
3.3 INCHES OF SNOW IN 90 MINUTES ENDING AT 1825 MDT.
TOTAL SNOWFALL OF 4.3 INCHES AT 2000 MDT.
&&
ABRAUNNearby
Winter Storm Warnings in Nebraska, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.